Alert archive / Maine / Beach Hazards Statements in 2018

Beach Hazards Statement 18, NWS Gray, ME

July 8, 2018Knox County, Waldo County, Maine

NWS Gray, ME issued this beach hazards statement at Jul 8, 2018, 3:11 AM EDT for Knox County, Waldo County, Maine. It took effect at Jul 8, 2018, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2018, 3:11 AM EDT (07:11 UTC)
In effect from
Jul 8, 2018, 8:00 AM EDT
Expired
Jul 8, 2018, 8:00 PM EDT
In force
12 hr
Issued by
NWS Gray, ME

Counties Knox County, ME, Waldo County, ME

The radar

The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2018-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2018-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2312 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

633 
WHUS41 KGYX 080711
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
311 AM EDT Sun Jul 8 2018

MEZ027-028-090000-
/O.NEW.KGYX.BH.S.0018.180708T1200Z-180709T0000Z/
Knox-Coastal Waldo-
311 AM EDT Sun Jul 8 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

The National Weather Service in Gray has issued a Beach Hazards
Statement, which is in effect from 8 AM EDT this morning through
this evening.

* Location...

* Beach Hazard...The warm air temperatures in the 70s may cause
  people to underestimate the dangers of the cold water
  temperatures which are currently only in the upper 50s. 

* Timing...From 8 AM today to 8 PM tonight. 

* Winds...Southwest at 10 to 15 mph.

* Impacts...The cold water temperatures can quickly cause 
  hypothermia to anyone immersed in the water. Anyone on boats 
  or paddlecraft should use extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

Hanes

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 7, 11:04 PM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jul 7, 11:04 PM EDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1104 PM EDT Sat Jul 7 2018

.SYNOPSIS...
High pressure will build east and crest across the area early
Sunday. The high will retreat offshore on Sunday with the
return flow introducing warmer and gradually more humid air to
the region into Tuesday. A cold front will cross the area on
Tuesday bringing scattered showers and thunderstorms. Cooler
temperatures will follow for the remainder of the work week,
along with a slight chance of mountain showers in the afternoons.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
11pm update... No big changes with clear skies and high pressure
remaining over the region.
700 PM Update... Quick update to adjust evening temps and tds.
Diurnal clouds quickly drying up across the region and looking
for mostly clear skies through the remainder of the evening. No
Major changes planned to current forecast attm.

Prev Disc...
At 18z...a 1031 millibar high was centered over the lower Great
Lakes. GOES imagery showed clear skies across the region with a
warm dry offshore flow in advance of the building surface high.
For tonight...mostly clear skies and light winds under the
cresting high. With dry atmosphere in place we should radiate a
bit more than the guidance suggests and I undercut minimum
temperatures a bit to reflect this. We may see some brief patchy
late night valley fog as well.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
On Sunday...milder return flow and warming 850 millibar
temperatures will support high temperatures a good five to ten
degrees under mostly sunny skies. Thankfully...dew points
will remain in the comfortable range. Another mostly clear night
Sunday night and a bit milder than tonight.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
More relatively mild and dry conditions on the way for next
week. The best chance for precipitation will be on Tuesday.

An upper level trough will approach the region Monday from
Canada while a cold front approaches New England as well. Ahead
of this system, warm air advection will continue with H8
temperatures around +16C. This will allow readings to soar back
into the mid and upper 80s with a few locations over southern
New Hampshire topping out at 90 degrees. Dew points will not be
as high as last week, so it will not feel quite as humid with
readings in the upper 50s.

The cold front will cross Maine and New Hampshire on Tuesday,
triggering showers during the morning hours. With afternoon
heating, CAPE values will quickly be on the increase. This will
trigger scattered thunderstorms which will last into the early
evening hours.

12Z model guidance suggests a weak upper level trough will
remain over the region Wednesday and Thursday. The atmosphere
will be relatively moisture starved. Therefore, a couple brief
showers are possible across the region during the time of
maximum heating. A sea breeze will likely limit any showers
along and near the coastline.

By Friday, the upper level trough will begin to lift out of the
region, with the potential for showers to cross the coastline
during the day. This weak system will exit into northern Maine
on Saturday.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
Short Term /through 12z Monday/...VFR. Isold MVFR psb in mtn
valley fog btw 09 - 12z each morning.

Long Term...VFR throughout the period except for Tuesday where
TSRA will impact all terminals and may briefly drop conditions to
IFR.

&&

.MARINE...
Short Term /through Sunday Night/...A Beach Hazard Statement is
in effect for Penobscot Bay and area beaches through early
evening as water temperatures there remain below 60 degrees.
Otherwise...quiet on the waters with winds and seas below SCA.

Long Term...Winds will increase Monday and Monday night out of
the southwest ahead of an approaching cold front. Seas will also
build and approach SCA thresholds along the outer waters. Long
period swells from an offshore tropical system may move into the
coastline midweek next week.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...Curtis
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Jul 8, 3:09 AM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
309 AM EDT Sun Jul 8 2018

MEZ007>009-012>014-018>026-NHZ001>015-090715-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton-
Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire-
Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
309 AM EDT Sun Jul 8 2018

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Another cold front will cross the region Tuesday night bringing
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ027-028-090715-
Knox-Coastal Waldo-
309 AM EDT Sun Jul 8 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for south central Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Another cold front will cross the region Tuesday night bringing
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-090715-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
309 AM EDT Sun Jul 8 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A tropical storm may pass east of the waters on Wednesday bringing
long period swell.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.